MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the sureform 60 stapler instrument associated with this complaint.A visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument was placed on the in-house system and was found to be locked.The instrument generated the following error message: "instrument failure.Manual stapler release previously used on device.Do not reuse." it is an expected condition for the instrument to not operate properly and to receive a lockout error after the manual grip release has been used.The rfid editor was used to unlock the instrument.The instrument was reinstalled on the in-house system and passed recognition and engagement test on 3 of 3 attempts.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument successfully clamped, fired and unclamped.There was no problem detected.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass (roux-en-y) procedure, the jaws of a sureform 60 stapler jaws would not open after a firing sequence with green sureform 60 reload.The emergency stop (e-stop) button was pressed, and the release knob was used to successfully release the stapler's jaws.Bleeding was noted from the staple line while attempting to release the stapler instrument.The following information is unknown: what specific tissue was involved with the staple line bleed, the estimated blood loss from the complication, and what medical/surgical intervention (if any) was rendered due to the bleeding.No additional tissue resection was required.A backup stapler instrument was used for the remainder of the procedure which was completed robotically.The patient was reportedly recovering well.Intuitive surgical, inc.(isi) has attempted to gather additional information regarding the reported event; however, no response has been received.
 
Additional Manufacturer Narrative
Device evaluation: intuitive surgical inc.(isi) received the sureform 60 green reload associated with this complaint.There was no damage to the reload.There were no device related failures.The reload was returned used and fired.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The knife had shifted out of the completion position and was in the middle of the reload.The yellow pushers had been deployed throughout the entire reload, which confirms that it progressed through the full firing trajectory.No product issue was identified.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23497176
Report Number2955842-2025-44286
Device Sequence Number15715573
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)K11250814
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360G-10
Device Catalogue Number48360G
Device Lot NumberK11250814
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight124 KG
Patient EthnicityNon Hispanic